W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Back to Search Results |
| Catalog Number |
VBJR061502A |
| Medical Device Problem Code |
Difficult or Delayed Activation (2577)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/14/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H6 code b22: a unique device identification number was not provided, therefore the manufacturing date and/or production details cannot be determined.Neither images enabling direct assessment of product performance nor the product itself, which remains implanted, were returned for evaluation.Ifu for gore® viabahn® endoprosthesis: warnings section state: w.L.Gore & associates has insufficient clinical and experimental data upon which to base any conclusions regarding the effectiveness of the gore® viabahn® endoprosthesis in applications where the device is deployed within stents or stent grafts other than the gore® viabahn® endoprosthesis.Other devices may interfere with the deployment of the gore® viabahn® endoprosthesis resulting in deployment failure or other device malfunction.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following was reported to gore: on (b)(6) 2025, a patient presented for treatment of an in-stent stenosis.As reported, there was a pre-existing bare metal stent (bms).During deployment of the gore® viabahn® endoprosthesis (viabahn® device), the deployment line unraveled until about one (1) cm of the viabahn® device remained constrained.In order to fully expand the viabahn® device, balloon catheters (unspecified manufacturer) were used.Eventually, the viabahn® device was fully expanded and the deployment line was removed with the catheter.The physician suspects the deployment line got caught on the bms, which interfered with the device expansion.The patient did not experience any adverse consequences.
Additional Manufacturer Narrative
C1 - updated for heparin-coated device.D1 - updated with device information.H6 - code c19: device lot/serial number was obtained.Review of device manufacturing.Record history confirmed device met pre-release specifications.H6 - code b20: the primary reported complaint could not be independently confirmed because there were no items returned for evaluation.Procedural deployment of the device can be impacted by different factors including but not limited to zipper integrity, delivery system support or stiffness, or presence of dried fluid on the device or within the catheter dual lumen.It was reported that the "physician suspects the deployment line got caught on the bms, which interfered with the device expansion".The viabahn stent was able to be partially deployed with balloon catheters from unspecified manufacturers.The cause for the complaint is attributed procedure.